MAUDE Adverse Event Report: ARTHREX INC. BIO-COMP SWIVELOCK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-COMP SWIVELOCK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-2324BCM
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of four submissions associated with this single event.The others are (b)(4).The device was requested for evaluation but part remains in the patient and cannot be returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by patient that she had undergone a procedure on (b)(6) 2017 for right rotator cuff repair, bicep tenodesis and ac joint decompression.During the procedure patient received swivelock anchors and bio-tenodesis screw implants.Since surgery the patient has experienced unusual swelling, with her biceps being approximately double its normal size.Patient is also experiencing the following since surgery: pain in her shoulder that is different from the type of pain experienced prior to the surgery and an upper body rash that appears to run along her lymph node system.Patient has had lymphatic drainage massages to try and alleviate her symptoms with no success.Patient mentioned that she suffers from celiac, is allergic to many foods and is also allergic to costume jewelry (non-gold).Patient also stated that she has had past reaction to dental implants which caused extensive work once the device was determined to be causing the problems.Patient has requested the material composition of her implants to help determine if there is a component that may be causing her issues.Additional information obtained 11/21/2017: during the (b)(6) 2017 surgery the patient received the following implants: ar-2324bcctt lot 10083735 qty 1 ((b)(4)), ar-1662bc-8 lot 10083764 qty 1 ((b)(4)), ar-2324bcct lot 10078332 qty 1 ((b)(4)) and ar-2324bcm lot 10128859 qty 2 ((b)(4)).Each of these components are bio-composite implants and patient was notified of composition.

Brand Name
BIO-COMP SWIVELOCK SP, 4.75X24.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7108029
Report Number1220246-2017-00467
Device Sequence Number11030010
Product Code MAI
UDI-Device Identifier00888867026865
UDI-Public00888867026865
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Catalogue NumberAR-2324BCM
Device Lot Number10128859
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;